Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 196, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 24, 2011, 4:43 PM EDT for Saint Johns County, Florida. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2011, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 24, 2011, 5:00 PM EDT
- In force
- 17 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 82 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:50 PM EDT | TSTM WND DMG | Elkton, FL | A COUPLE OF TREES DOWN NEAR STATE ROAD 206 AND A POWERLINE REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733 WUUS52 KJAX 242043 SVRJAX FLC109-242100- /O.NEW.KJAX.SV.W.0196.110624T2043Z-110624T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 PM EDT FRI JUN 24 2011 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 500 PM EDT * AT 442 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING MERGING THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR ELKTON...OR 6 MILES NORTHEAST OF HASTINGS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELKTON AND DUPONT CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 2988 8133 2970 8128 2967 8148 2985 8150 TIME...MOT...LOC 2042Z 214DEG 3KT 2977 8142 $$ ZIBURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:24 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 24, 2:24 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 224 PM EDT FRI JUN 24 2011 .SYNOPSIS...UPPER RIDGE CONTINUES TO WEAKEN OVER S CENTRAL FL WITH TROF OVER E 1/3 OF THE LOWER 48. PLUME OF DEEP LAYER MOISTURE NOW EXTENDS FROM THE E PAC ACROSS THE JAX COUNTY WARNING AREA. SAT DERIVED PRECIP H2O IS NOW AROUND 2 INCHES ACROSS MOST OF THE AREA. TSTMS HAVE CONTINUED TO DEVELOP AND MOVE ENE ACROSS THE AREA WITH THE STRONGEST STORMS NOW OVER THE JAX METRO AREA. OVERALL COVERAGE AND INTENSITY OF STORMS HAS BEEN KEPT DOWN SO FAR BECAUSE OF CLOUD COVER. HOWEVER...WITH INSTABILITY IN PLACE AND SOME DYNAMIC FORCING FROM ELONGATED VORTICITY MAX...EXPECT PRECIP TO CONTINUE INTO THE EVENING. MAY BE SOME LOCALLY HEAVY RAINFALL IN AREAS WHERE CONVECTION IS ORIENTED ALONG MEAN FLOW SINCE STORM MOTIONS HAVE BEEN RELATIVELY SLOW. AS EXPECTED...TEMPS HAVE BEEN HELD DOWN. DUE TO CLOUDS AND PRECIP. SE CORNER OF THE AREA STILL MANAGING TO REACH THE MID 90S DUE TO MORE SUN. .SHORT TERM...DIURNAL CONVECTION WILL CONTINUE WITH POPS JUST ABOVE NORMAL OVER S 1/3 OF THE AREA DUE TO LOCATION OF MOISTURE AXIS. N ZONES WILL SEE POPS JUST BELOW NORMAL DUE TO PROXIMITY OF DRIER AIR. STORM MOTION WILL BE SLOW THRU THIS PERIOD...SO PORTIONS OF NE FL MAY END UP WITH SOME MUCH NEEDED RAINFALL. TEMPS WILL BE NEAR TO SLIGHTLY ABOVE NORMAL WITH THE COOLEST TEMPS LIKELY OVER THE S DUE TO CLOUD COVER AND PRECIP. .LONG TERM...HAVE MADE FEW CHANGES TO THE EXTENDED PACKAGE. TEMPS WILL AVERAGE JUST ABOVE NORMAL WITH NEAR NORMAL POPS. && .AVIATION...HAVE TEMPO TSRA IN TAFS THROUGH AROUND 00Z. TEMPORARY IFR WITH STRONG GUSTY WINDS IN HEAVY SHOWERS...OTHERWISE VFR OUTSIDE SHOWER ACTIVITY. PATCHY FOG LATE TONIGHT AFTER AROUND 06Z. && .MARINE...NO HEADLINES AS WINDS AND SEAS REMAIN BELOW CRITERIA. SW WINDS WILL BECOME SE WITH AFTERNOON SEABREEZES...LESS THAN 15 KNOTS. SEAS 3 FEET OR LESS. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 95 71 97 / 20 40 30 40 SSI 75 91 76 92 / 20 30 20 30 JAX 73 92 73 94 / 30 40 20 30 SGJ 74 89 74 90 / 40 40 20 30 GNV 71 92 70 94 / 40 50 20 40 OCF 72 91 71 93 / 40 50 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/ZIBURA/KEEGAN
Hazardous weather outlook, Jun 24, 10:15 AM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 AM EDT FRI JUN 24 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1015 AM EDT FRI JUN 24 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE... .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE GULF COAST AND SPREAD NORTHEAST. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY WITH STORMS BECOMING MOST NUMEROUS IN NORTHEAST FLORIDA GENERALLY EAST OF THE HIGHWAY 301 CORRIDOR BY MID-AFTERNOON. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. FREQUENT CLOUD-TO-GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORMS. AREAS OF SMOKE WILL PRIMARILY REMAIN CONFINED TO AREAS NEAR AND JUST NORTHEAST OF THE HONEY PRAIRIE WILDFIRE COMPLEX. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MAINLY SEASONAL TEMPERATURES ARE FORECAST WITH TYPICAL SUMMERTIME THUNDERSTORMS. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/SEC
In the hours before
Local storm report, Jun 24, 3:41 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 7 SW OCALA AIRPORT 29.10N 82.30W
06/24/2011 E50 MPH MARION FL PUBLIC
PUBLIC REPORT OF WINDS OF 40-50 MPH. PEA SIZE HAIL ALSO
OBSERVED.
&&
ARSSpecial weather statement, Jun 24, 3:59 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
359 PM EDT FRI JUN 24 2011
FLZ037-040-242045-
MARION-PUTNAM-
359 PM EDT FRI JUN 24 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
AND EASTERN MARION COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 445 PM EDT...
AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF SALT SPRINGS...MOVING
EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND LYNNE...JUNIPER SPRINGS...FORT MCCOY...BURBANK AND SALT
SPRINGS THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2945 8198 2945 8166 2932 8165 2932 8167
2930 8165 2912 8165 2912 8204
TIME...MOT...LOC 1959Z 249DEG 5KT 2929 8179
ZIBURASpecial weather statement, Jun 24, 4:16 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 PM EDT FRI JUN 24 2011 FLZ038-242045- FLAGLER- 416 PM EDT FRI JUN 24 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN FLAGLER COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER FLAGLER COUNTY...OR 8 MILES SOUTH OF FLAGLER BEACH...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2946 8116 2932 8115 2931 8125 2944 8126 TIME...MOT...LOC 2017Z 250DEG 6KT 2937 8117 ZIBURA
Special weather statement, Jun 24, 4:22 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 PM EDT FRI JUN 24 2011 FLZ033-242100- ST. JOHNS- 422 PM EDT FRI JUN 24 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ST. JOHNS COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT... AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF SAINT AUGUSTINE... MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAINT AUGUSTINE SOUTH AND SAINT AUGUSTINE THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2983 8127 2981 8144 2996 8148 2997 8132 TIME...MOT...LOC 2023Z 243DEG 4KT 2994 8139 ZIBURA
Local storm report, Jun 24, 4:26 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
426 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ANTHONY 29.29N 82.11W
06/24/2011 MARION FL EMERGENCY MNGR
THERE WERE A COUPLE OF TREES REPORTED DOWN IN THE ANTHONY
AREA.
&&
ARSSpecial weather statement, Jun 24, 4:38 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 438 PM EDT FRI JUN 24 2011 FLZ033-038-242115- FLAGLER-ST. JOHNS- 438 PM EDT FRI JUN 24 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN ST. JOHNS AND NORTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT... AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF SPUDS...OR 5 MILES EAST OF HASTINGS...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...ELKTON...SAINT AUGUSTINE SHORES...DUPONT CENTER AND BUTLER BEACH THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2953 8151 2979 8152 2983 8127 2959 8120 TIME...MOT...LOC 2038Z 231DEG 4KT 2975 8142 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:59 PM EDT | Special Weather Statement | JAX | Putnam | 31 min |
| Jun 24, 2:28 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Jun 24, 2:56 PM EDT | Special Weather Statement | JAX | Nassau | 34 min |
| Jun 24, 3:09 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jun 24, 3:27 PM EDT | Special Weather Statement | JAX | Marion | 48 min |
| Jun 24, 3:33 PM EDT | Special Weather Statement | JAX | Saint Johns | 42 min |
| Jun 24, 3:37 PM EDT | Special Weather Statement | JAX | Saint Johns | 23 min |
| Jun 24, 3:56 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Saint Johns | 34 min |
| Jun 24, 3:59 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Jun 24, 4:00 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 45 min |
| Jun 24, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 33 min |
| Jun 24, 4:16 PM EDT | Special Weather Statement | JAX | Flagler | 29 min |
| Jun 24, 4:22 PM EDT | Special Weather Statement | JAX | Saint Johns | 38 min |
| Jun 24, 4:31 PM EDT | Areal Flood Advisory | JAX | Alachua, Marion, Putnam | 59 min |
| Jun 24, 4:35 PM EDT | Special Marine Warning | JAX | 115 min | |
| Jun 24, 4:38 PM EDT | Special Weather Statement | JAX | Saint Johns | 37 min |
| Jun 24, 5:02 PM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 118 min |
| Jun 24, 5:07 PM EDT | Special Weather Statement | JAX | Clay | 23 min |
| Jun 24, 5:16 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 44 min |
| Jun 24, 5:23 PM EDT | Special Weather Statement | JAX | Flagler | 37 min |
| Jun 24, 5:28 PM EDT | Areal Flood Advisory | JAX | Flagler | 62 min |
| Jun 24, 5:37 PM EDT | Special Weather Statement | JAX | Putnam | 23 min |
| Jun 24, 5:58 PM EDT | Special Weather Statement | JAX | Clay | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.